Paracetamol
120 mg/5 ml syrup
Read all of this leaflet carefully before you start using this medicine because it contains important information for you.
Always use this medicine exactly as described in this leaflet or as your doctor or pharmacist have told you.
Tachipirina is a syrup for oral use and contains the main active ingredient paracetamol.
Paracetamol acts by reducing fever (antipyretic) and alleviating pain (analgesic).
Tachipirina syrup is used for adults and children weighing over 7.2 kg (around 5-6 months old) for:
- the treatment of feverish conditions such as influenza, exanthematous diseases (infectious diseases typical in children and adolescents), acute diseases of the respiratory tract.
- pain of various types and origins (headache, neuralgia, muscular pain and other moderate manifestations of pain).
You must talk to a doctor if you/your child does not feel better or feels worse after 3 days of treatment.
Do not take Tachipirina
- if the person who is going to use this medicinal product is allergic to paracetamol or any of the other ingredients in this medicine (listed in section 6)
- if the person who is going to take this medicine suffers from severe haemolytic anaemia (illness caused by the destruction of red blood cells)
- if the person who is going to take this medicine suffers from severe liver disease (severe hepatocellular disease).
Warnings and precautions
Talk to your doctor or pharmacist before using Tachipirina.
Use caution when taking Tachipirina in the following cases:
- if the person who is going to take this medicine is a chronic or excessive consumer of alcohol (3 or more alcoholic beverages a day)
- if the person who is going to take this medicine suffers from anorexia (eating behaviour disorder characterised by a lack or reduction of appetite)
- if the person who is going to take this medicine suffers from bulimia (eating behaviour disorder in which a person ingests an excessive quantity of food and subsequently uses various methods to eliminate it)
- if the person who is going to take this medicine suffers from cachexia (a condition characterised by extreme thinness, reduced muscle mass and thinning of the skin caused by chronic illness)
- if the person who is going to take this medicine has followed an improper diet over a long period of time (chronic malnutrition)
- if the person who is going to take this medicine suffers from dehydration (severe loss of water/fluids in the body)
- if the person who is going to take this medicine suffers from hypovolaemia (low blood volume in the body)
- if the person who is going to take this medicine suffers from liver diseases which reduce functionality (liver impairment, hepatitis, Gilbert’s syndrome)
- if the person who is going to take this medicine is under concomitant treatment with medicinal products which alter liver function (see “Other medicines and Tachipirina”).
- if the person who is going to take this medicine suffers from a shortage of glucose-6-phosphate dehydrogenase (a substance normally present in the human body, a shortage of which can cause a blood disorder)
- if the person who is going to take this medicine suffers from haemolytic anaemia (illness caused by the destruction of red blood cells)
Use at high doses and/or for prolonged periods
The use of high and/or prolonged doses of this medicinal product can cause liver disorders (liver disease) and kidney and blood alterations, some severe. In such cases, the doctor will perform specific tests to monitor liver and kidney function and blood composition over time. Before taking this medicinal product, tell your doctor if the person who is going to take it suffers from any liver or kidney disorders.
Other medicines and Tachipirina
Tell your doctor or pharmacist if you are taking, have recently taken or might take, any other medicines.
In particular, tell your doctor if the person intending to take the medicinal product is taking:
- medicinal products which contain paracetamol. During treatment with paracetamol, before taking or giving any other medicine to a child, check that it does not contain paracetamol, as when taken at high doses, paracetamol can result in severe adverse effects;
- medicinal products which slow the emptying of the stomach (e.g. anticholinergics, opioids) as these delay the effect of Tachipirina;
- medicinal products which accelerate the emptying of the stomach (e.g. prokinetics), as these accelerate the effect of Tachipirina;
- cholestyramine (a medicinal product used to reduce cholesterol levels in the blood) as this reduces the effect of paracetamol;
- chloramphenicol (an antibiotic) as this can increase the risk of side effects;
- anticoagulants, medicinal products that slow down the coagulation of the blood. In this case, especially for prolonged treatment and high doses of paracetamol (4 g daily for at least 4 days), Tachipirina should only be taken or given to children under strict medical supervision;
- medicinal products or substances that alter liver function during chronic treatment, for example:
- rifampicin (an antibiotic);
- cimetidine (a medicinal product used in the treatment of stomach ulcers);
- antiepileptics (medicinal products used to treat epilepsy) such as glutethimide, phenobarbital or carbamazepine;
- chronic alcohol use;
- zidovudine (medicinal product used in the treatment of HIV).
The use of these medicinal products with Tachipirina requires close medical supervision.
Interference with blood tests
Should the person taking this medicinal product have to undergo blood tests, be aware that the administration of paracetamol can interfere with the determination of uricaemia and glycaemia.
Tachipirina with alcohol
Tachipirina should be used with caution if the person taking it is a chronic or excessive consumer of alcohol (3 or more alcoholic beverages per day) as there is a risk of intoxication (see sections “Warnings and precautions” and “If you take more Tachipirina than you should”).
If you are pregnant or breastfeeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.
Pregnancy
If necessary, Tachipirina can be used during pregnancy. The lowest possible dose should be used for the shortest possible duration to reduce the pain and/or fever. Contact your doctor if the pain and/or fever do not decrease or if you need to take the medicine more often.
This medicine should only be taken during breastfeeding if absolutely necessary and under medical supervision.
Driving and using machines
Tachipirina has no influence on the ability to drive and use machines.
Tachipirina contains sucrose
If you have been told by your doctor that you have an intolerance to certain sugars, contact your doctor before taking this medicinal product.
Tachipirina contains methyl parahydroxybenzoate,
which may cause allergic reactions (including delayed reactions).
Tachipirina contains sodium
This medicine contains 27.6 mg of sodium (main ingredient in cooking/table salt) in each 20 ml dose. This is equivalent to 1.38 % of the recommended maximum daily dietary intake of sodium for an adult.
Always use this medicine exactly as described in this leaflet or as your doctor or pharmacist have told you. Check with your doctor or pharmacist if you are not sure.
Adults
20 ml at a time (corresponding to 480 mg); repeat as needed after 4 hours, without exceeding 6 administrations per day.
Children (weighing at least 7.2 kg)
In children, it is critical to respect the dose defined based on body weight and not based on age, which is approximate and indicated only for informational purposes. If the child’s age does not correspond to the weight given in the table, always make sure to refer to body weight when selecting the dosage.
The dosage regimen for Tachipirina syrup is as follows:
TACHIPIRINA SYRUP |
|||
Weight |
Age (approximate) |
Single dose |
Daily dose |
from 7.2 kg |
5-6 months |
4.5 ml |
Up to 4 times (every 6 hours) |
from 8 kg |
7-10 months |
5 ml |
Up to 4 times (every 6 hours) |
from 9 kg |
11-14 months |
5.5 ml |
Up to 4 times (every 6 hours) |
from 10 kg
|
15-19 months
|
6 ml
|
Up to 4 times (every 6 hours)
|
from 11 kg |
20-23 months |
6.5 ml |
Up to 4 times (every 6 hours) |
from 12 kg |
2 years |
7.5 ml |
Up to 4 times (every 6 hours) |
from 14 kg |
3 years |
8.5 ml |
Up to 4 times (every 6 hours) |
from 16 kg |
4 years |
10 ml |
Up to 4 times (every 6 hours) |
from 18 kg |
5 years |
11 ml |
Up to 4 times (every 6 hours) |
from 20 kg |
6 years |
12.5 ml |
Up to 4 times (every 6 hours) |
from 22 kg |
7 years |
13.5 ml |
Up to 4 times (every 6 hours) |
from 25 kg |
8 years |
15.5 ml |
Up to 4 times (every 6 hours) |
from 28 kg |
9 years |
17.5 ml |
Up to 4 times (every 6 hours) |
from 31 kg to 32 kg |
10 years |
19 ml |
Up to 4 times (every 6 hours) |
For children weighing less than 7.2 kg there are specific forms of Tachipirina on the market, in particular, Tachipirina 100 mg/ml drops, solution and Tachipirina for newborns 62.5 mg, suppositories that can be used from 3.2 kg.
In children over 10 years of age the weight/age ratio is no longer homogeneous due to puberty, which may have a different impact on people’s body weight depending on their sex and individual characteristics, even if they are the same age. Therefore, at over 10 years of age, the dosage of the syrup is indicated according to weight and age ranges, as detailed below.
Children weighing between 33 and 40 kg (over 10 and under 12 years of age): 20 ml of syrup at a time (corresponding to 480 mg), to be repeated if necessary after 6 hours, without exceeding 4 administrations per day.
Adolescents weighing more than 40 kg (aged 12 years or more) and adults: 20 ml of syrup at a time (corresponding to 480 mg), to be repeated if necessary after 4 hours, without exceeding 6 administrations per day.
If your doctor has diagnosed you or your child with severe kidney failure, you must wait at least 8 hours between doses.
Duration of use
Do not take/give your child Tachipirina for more than 3 consecutive days without consulting a doctor. A doctor must assess the need for treatment for more than 3 consecutive days.
Instructions for use
To measure doses for children, the pack contains a dosage syringe with marks indicating different levels corresponding to 1 ml, 2 ml, 3 ml, 4 ml, 4.5 ml and 5 ml, as well as a dosage cup with marks indicating different levels corresponding to 5.5 ml, 6 ml, 6.5 ml, 7.5 ml, 8.5 ml, 10 ml, 11 ml, 12.5 ml, 13.5 ml 15.5 ml, 17.5 ml and 19 ml.
Safety cap
The Tachipirina syrup container is fitted with a safety cap.
Instructions for opening and closing are given below:
To open: |
To close: |
press down |
fully screw on the cap, |
Turn the bottle the right way up:
For dosages over 5 ml, extract the quantity needed with the syringe and empty the content into the cup. Repeat until the quantity mark that corresponds to the indicated dose is reached, and administer the syrup to the child, encouraging them to drink.
For 20 ml dosages in children over 10 years of age and in adults, use the cup, filling it up to the 10 ml mark, twice over.
After use, close the bottle well by tightening the cap all the way down. Wash the syringe and the cup in hot water. Allow them to dry, keeping them out of the reach and sight of children.
If you use more Tachipirina than you should
In the event of accidental ingestion/intake of an excessive dose of Tachipirina, contact a doctor immediately or go to the nearest hospital.
Symptoms
In the event of accidental ingestion of very high doses of paracetamol, the symptoms you/your child may experience within the first 12-48 hours include:
- anorexia (lack or reduction of appetite)
- nausea
- vomiting
- significant deterioration in general condition
- severe liver damage (hepatic cytolysis) which can lead to the liver not being able to fulfil its function (hepatocellular insufficiency), excessive production of metabolic acids (metabolic acidosis) and brain damage (encephalopathy)
- alterations in blood laboratory levels (increased levels of transaminases, lactate dehydrogenase and bilirubin in the blood, reduced blood prothrombin levels).
Taking an excessive dose of paracetamol increases the risk of intoxication and can lead to death, particularly in the following cases:
- if you suffer from liver disease,
- chronic alcoholism,
- if you have followed an improper diet over a long period of time (chronic malnutrition)
- if you are taking medicinal products or substances which increase liver function.
If you forget to use Tachipirina
Do not use a double dose to make up for a forgotten dose.
If you stop using Tachipirina
If you have any further questions on the use of this medicine, ask your doctor or pharmacist.
Like all medicines, this medicine can cause side effects, although not everyone gets them.
If any of the following side effects arise, STOP treatment with this medicine and contact your doctor immediately:
- reddening of skin accompanied by itchiness (urticaria)
- swelling of the throat (laryngeal oedema)
- swelling of the hands, feet, ankles, face, lips, tongue and/or throat (angioedema)
- serious allergic reactions (anaphylactic shock).
The person taking this medicinal product could experience the following side effects, on which there is insufficient data available to establish their frequency.
Effects involving the blood
Effects involving the nervous system
Effects involving the stomach and intestine
Effects involving the liver
Effects involving the skin and subcutaneous tissue
red spots, blisters with areas of skin detachment, blisters, skin eruptions (erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis)
Very rare cases of severe skin reactions have been reported.
Effects involving the kidneys and the urinary tract
Reporting of side effects
If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the national reporting system on the website https://www.aifa.gov.it/content/segnalazioni-reazioni-avverse.
By reporting side effects, you can help provide more information on the safety of this medicine.
Keep this medicine out of the sight and reach of children.
This medicinal product does not require any special storage conditions.
Shelf life after first opening: 1 year.
Do not use this medicine after the expiry date which is stated on the carton after EXP. The expiry date refers to the last day of that month.
Do not throw away any medicines via wastewater or household waste. Ask your pharmacist how to throw away medicines you no longer use. These measures will help protect the environment.
What Tachipirina contains
- the main active ingredient is: paracetamol (5 ml of syrup contains 120 mg of paracetamol)
- the other ingredients are: sucrose (see section “Tachipirina contains sucrose”), methyl parahydroxybenzoate (see section “Tachipirina contains methyl parahydroxybenzoate”), sodium citrate, sodium saccharin, (see section “Tachipirina contains sodium”), potassium sorbate, Macrogol 6000, citric acid monohydrate, strawberry flavouring, mandarin flavouring, purified water.
What Tachipirina looks like and contents of the pack
Tachipirina is a syrup contained in a 120-ml amber bottle closed with a safety cap
The pack also contains a dosage syringe and a dosage cup to make it easier to calculate the product dose according to the child’s body weight.
Marketing Authorisation Holder
Aziende Chimiche Riunite Angelini Francesco - A.C.R.A.F. S.p.A.
Viale Amelia, 70 - 00181 Rome, Italy.
Manufacturer
A.C.R.A.F. S.p.A. - Via Vecchia del Pinocchio, 22 - 60131 Ancona - Italy.
This package leaflet was last revised in July 2020.
Use the QR Code on the box or go to https://leaflet.angelinipharma.com/L25 to read the updated leaflet and to read the package leaflet in other languages